Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 2, 2008, 2:12 PM CDT for Graves County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 2:12 PM CDT (19:12 UTC)
- Expired
- May 2, 2008, 2:38 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Graves County, KY
The radar
The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:44 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:12 PM CDT, 0 minutes earlier.
Area forecast discussion, May 2, 2:12 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 212 PM CDT FRI MAY 2 2008 .DISCUSSION... THIS WILL BE RATHER BRIEF DUE TO ONGOING SEVERE WEATHER. MAIN CHALLENGES CONTINUE TO BE POPS...COVERAGE...AND TIMING WITH ONGOING SYSTEM...THEN AGAIN THE LATTER HALF OF NEXT WEEK WITH THE NEXT WEATHER SYSTEM. COLD FRONT AT THE DOORSTEP OF OUR FAR WESTERN COUNTIES AT THE TIME OF THIS WRITING...AND MOVING EASTWARD. BIGGEST CHALLENGE IN THE SHORT TERM IS TO DETERMINE CONVECTIVE TRENDS WITH THE HUGE AREA OF ONGOING CONVECTION AND THEN THE POTENTIAL FOR NEW DEVELOPMENT BETWEEN THE BACK EDGE OF THIS AREA AND THE FRONTAL BOUNDARY. BASED ON THE EASTWARD MOVEMENT OF CURRENT SYSTEM...WILL BE TRIMMING BACK POPS TONIGHT AND SATURDAY. MODELS IN DECENT AGREEMENT THAT THE SOUTHEAST HALF OF OUR CWA WILL BE THE GREATEST AFFECTED. PRECIP SHOULD BE CLEAR OF THE ENTIRE CWA BY MIDAY SATURDAY. IN THE WAKE OF THIS SYSTEM SURFACE HIGH PRESSURE AND SLOWLY RISING HEIGHTS ALOFT SHOULD KEEP THE REGION DRY THROUGH TUESDAY NIGHT. MODELS BACK TO SOME DISAGREEMENT AS TO THE ONSET OF POPS/WX WITH THE NEXT SYSTEM...BUT THE ECMWF STILL RELATIVELY CONSISTENT BY KEEPING IT DRY THROUGH TUESDAY NIGHT. FROM WEDNESDAY THROUGH THE END OF THE FORECAST CYCLE WILL JUST GO WITH SCHC POPS UNTIL WE GET A BETTER FEEL/SIGNAL FOR TIMING/COVERAGE/ETC. && .AVIATION... COLD FRONT STILL TO OUR WEST EARLY THIS AFTERNOON. EARLY MORNING CONVECTION THAT MOVED ACROSS THE AREA...CONTINUES TO IMPACT KEVV AND KOWB. NEW CONVECTION IS FORMING IN THE WAKE OF THIS ACTIVITY...WHICH WILL THREATEN KCGI AND KPAH...AND EVENTUALLY KEVV AND KOWB. MVFR CIGS AND VSBYS HAVE BEEN COMMONPLACE WITH THE SHOWERS AND THUNDERSTORM ACTIVITY...WITH OCCASIONAL IFR/LIFR CONDITIONS IN THE HEAVIEST STORMS. GRADIENT WINDS SUSTAINED AT 15 TO 20 KTS WITH HIGHER GUSTS HAVE ALSO BEEN PRESENT WITH THE HIGHEST GUSTS ASSOCIATED WITH THE THUNDERSTORMS. BIGGEST QUESTION IS HOW MUCH COVERAGE OF PRECIPITATION WE WILL HAVE BEHIND THE INITIAL BAND DUE TO STABLE CONDITIONS LEFT BEHIND IT. HOWEVER...SCATTERED CONVECTION HAS BEGUN TO FORM IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS DIRECTLY AHEAD OF THE FRONT...THEREFORE SCATTERED ACTIVITY WILL DEFINITELY BE POSSIBLE. TIMING WILL BE THE MAIN ISSUE. HAVE INCLUDED TEMPO GROUPS FOR THE BEST TIME FOR CONVECTION. BEHIND THE FRONT...LOW LEVEL MOISTURE SCOURS OUT AND WE ARE LEFT WITH SOME MID LEVEL MOISTURE. WINDS WILL BE SLOW TO SHIFT AROUND TO THE WEST...AND WILL LIKELY WAIT UNTIL AROUND SUNRISE TOMORROW MORNING TO DO SO. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && LONG TERM....JP AVIATION...CW
Hazardous weather outlook, May 2, 9:43 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 943 AM CDT FRI MAY 2 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 943 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH TORNADOES POSSIBLE AS WELL. AN INITIAL LINE OF THUNDERSTORMS WILL PASS THROUGH THE REGION THIS MORNING. THE THUNDERSTORMS ON THE LEADING EDGE OF THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WINDS...TORRENTIAL DOWNPOURS AND HAIL. IN ADDITION...THUNDERSTORMS ARE FORMING OUT AHEAD OF THIS SQUALL LINE. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS...HAIL AND TORRENTIAL DOWNPOURS. A TORNADO OR TWO CANNOT BE RULED OUT. AFTER THIS LINE OF STORMS PASSES ON THROUGH THE AREA...THERE IS SOME QUESTION ON HOW MUCH OF A SEVERE THREAT THERE WILL BE THIS AFTERNOON. IF CLOUDS CLEAR OUT BEHIND THIS LINE OF STORMS AND ENOUGH INSTABILITY DEVELOPS...WE COULD HAVE ANOTHER ROUND OF SEVERE WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY.
In the hours before
Local storm report, May 2, 11:38 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1138 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD SCOTT CITY 37.22N 89.53W
05/02/2008 SCOTT MO EMERGENCY MNGR
STREET FLOODING REPORTED IN SCOTT CITY AND ALSO ALONG HWY
61.
&&
DPLocal storm report, May 2, 12:43 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1243 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD CAPE GIRARDEAU 37.31N 89.55W
05/02/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
WATER REPORTED OVER HWY P NEAR CAPE GIRARDEAU MO.
&&
DPLocal storm report, May 2, 12:44 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1244 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG GLENALLEN 37.32N 90.03W
05/02/2008 BOLLINGER MO LAW ENFORCEMENT
LATE REPORT. DOWNED TREES NEAR THE COMMUNITY. ALSO
REPORTED NEAR PATTON AROUND THE SAME TIME.
&&
SMITTYLocal storm report, May 2, 12:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1254 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD CAIRO 37.00N 89.18W
05/02/2008 ALEXANDER IL LAW ENFORCEMENT
OLIVE BRANCH TOWN ROAD CLOSED DUE TO FLOODING.
&&
SMITTYLocal storm report, May 2, 12:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1255 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD MOUND CITY 37.09N 89.16W
05/02/2008 PULASKI IL LAW ENFORCEMENT
STANDING WATER OF SEVERAL LOW-LYING ROADS WITH HIGHWAY
DEPARTMENT RESPONDING TO LOCATIONS NOW.
&&
SMITTYLocal storm report, May 2, 1:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD MARION 37.33N 88.08W
05/02/2008 CRITTENDEN KY LAW ENFORCEMENT
STANDING WATER ALONG HIGHWAY 365 BETWEEN MILE MARKERS 1
AND 2, AND LONG HIGHWAY 664N AT THE 6 MILE MARKER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:33 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 42 min |
| May 2, 10:57 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski | 2 hr |
| May 2, 11:37 AM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope, Saline | 3 hr |
| May 2, 12:59 PM CDT | Areal Flood Warning | PAH | Alexander, Pulaski | 2 hr |
| May 2, 3:37 PM CDT | Areal Flood Advisory | PAH | Alexander, Jackson, Johnson, Massac, Pulaski, Union and 1 more | 140 days |
| May 2, 10:14 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
| May 2, 10:40 AM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 35 min |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 30 min |
| May 2, 10:50 AM CDT | Severe Thunderstorm Warning | PAH | Daviess | 40 min |
| May 2, 1:36 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 54 min |
| May 2, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 33 min |
| May 2, 2:45 PM CDT | Severe Thunderstorm Warning | PAH | Lyon, Trigg | 30 min |
| May 2, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Trigg | 24 min |
| May 2, 3:11 PM CDT | Flash Flood Warning | PAH | Daviess, Hopkins, McLean, Webster | 3 hr |
| May 2, 5:40 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 20 min |
| May 2, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 23 min |
| May 2, 7:14 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 76 min |
| May 2, 7:55 AM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 65 min |
| May 2, 8:59 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 46 min |
| May 2, 12:11 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 49 min |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.